I’ve been going through one shitty period dealing with lies, deception, cheating and blame from a business gone bad. It brought up all types of stuff and I went to a shrink who suggested therapy and drugs…so I got hooked up with a SSRI called Cipralex, known as Lexapro in the States. It helped me, and I have come to terms with a lot, so I am phasing it out and will be off it by the end of the summer it looks like.
Boy it screws with my orgasms!
I can go FOREVER without orgasming. On one hand it is nice because it is not like an over-sensitivity thing, the whole time we are going at it it feels damn good. I just can’t get to that point; you know, THAT point where it is an easy ride to blissful release. It just ain’t there. We have had to resort to XXX porno techniques that involve the speed to approach true jackhammer tempo. The best way to get me there is a fast-n-furious handjob and lots of concentration. There have been a few times where all the effort was for naught.
Now, I can rise to the occasion with no problems, my libido seems to be ok considering everything else going on in life (kid, school, work, stress) and my wife is a very willing partner. But those big O’s are a tricky lot, I tell ya.
When it does happen, the orgasm itself is different too. i used to have a nice long ride mixed in with the sharp-peaked ones, but now it is just a sharp-peak. Plus it feels weird in my chest- like I’m inhaling Nitros. Plus I seem to taste and smell metal while it is happening. Really, my tongue tingles and my nasel passages feel like I’ve walked into a metal-working shop. Weird stuff I tell you.
Anyone else have drug induced orgasm probs? Not just libido, but the act itself.
Happened to me on Prozac and Paxil (both SSRIs), but I’ve never had a problem with Celexa (another SSRI), and I’m now at the maximum dose. So, even among the SSRIs, YMMV.
You keep going at it, and trying, and trying, and you think of or do something that would ordinarily push you over the edge, and you almost get there, and you think this might be it and you’ve made it and you’re gonna explode - and then some strange thought or mental block drops into your head, and you - just - can’t.
IANAD, but a small dose of Wellbutrin can help offset the sexual side-effects of SSRIs. You can also try “drug holidays” with SSRIs that have shorter half-lives (e.g. Paxil, but not Prozac), but then you risk falling into what the pharmaceutical companies gently refer to as “discontinuation syndrome,” which is just a nice word for “withdrawal.”
Do a search on “Lexapro Cipralex half-life” and you’ll know if you’ll be able to try the drug holiday thing. In any case, you said you’ll be off of it by the end of the summer, and AFAIK the sexual-side effects are totally reversible and in no way permanent.
what you need is a woman.
Big problems for me, on Cipramil (celexa) and Efexor. I guess it’s because they’re directly messing with seratonin, and orgasms involve a sudden release of seratonin.
And no, it’s no easier with a woman.
Female here. All my weird sexual side effects from Lexapro went away after a couple months. But during those couple months I was less easily orgasmic (and certainly less easily *multiple-*orgasmic) - although the ones I did have were generally more intense than normal.
Yep, Effexor did that to me. I switched to Welbutrin and it was smooth sailin’ after that.
I did not have one single orgasm the entire year I was on Celexa. Off the Celexa, the problem went away immediately.